Results 1 to 7 of 7
Like Tree4Likes
  • 1 Post By Beefaroni7272
  • 1 Post By Luna1959
  • 1 Post By Luna1959
  • 1 Post By Beefaroni7272
Problems with taper subs
  1. #1
    Taper issuse is offline New Member
    Join Date
    Feb 2018
    Posts
    1

    Default Problems with taper subs

    Been on a long twisted journey with subs. Just coming up on 4 years of being on them. Started out on 1, 8mg twice a day and have methodically tapered down to 1/2 of a 2mgs once a day. ( To equal 1mg dose ) (through my treatment program.) All of the previous cut backs were fairly smooth. ( I won't say it was easy but i got through it!) Next appt the Dr. wants me to be at 1/2 mg dose. After a few hours (about 8ish) on the .5 mg my withdraws start kicking in pretty hard. You all know the drill...sweating, muscle cramps, pain, irritability, complete loss of motivation, flu like symptoms, etc etc. Anyone have any support or ideas as why this happening and how to get through it? The ease of the first tapes blindsided me on how hard this is! I want to be done and off so bad but by the second or third day, i crack and take the other half just to feel normal. I've read that some people make the jump at this dose (.5) but in all honesty, a jump off of a building sounds so much better. JK I would never do that. Any guidance, experience, or words of support would be so appreciated! And thanks so much for just letting me share with y'all. And feel free to ask me any questions. We all need to stick together!

  2. #2
    Beefaroni7272 is offline Advanced Member
    Join Date
    Sep 2017
    Location
    Georgia
    Posts
    1,766

    Default

    Hey taper issue. Welcome to the forum! I had to laugh when you said you'd rather jump off a building than jump from a higher dose. I guess I have a twisted sense of humor. Lol. I was on 16 mg/day of subs for 4.5 years and then I tapered down to 1mg over the course of 6 months and jumped....... You DO NOT want to do that. I suffered for a month and a halfish before I got back to "normal". I wouldn't wish it on anyone. You're feeling bad because the dr. Wants you to do a 50% drop. And your body is screaming dorr more subs. Have you seen the sub taper plan? It's in the suboxone treatment sub forum. Top thread marked "sticky" basically it calls for 25% reductions every 4-7 days when you're stable (no w/d symptoms) then rinse and repeat until you're at .25 mg/day. Then it's suggested that you work in the skip days. Basically you dose, skip a day, dose skip 2 days, dose again skip 3 days, dose once more and then you're done. This process allows the long half life of subs to "catch up" and dissipate in your body making for a softer landing. I can't drop a link right now to the taper plan but see if you can find it and give it a read. Thousands of members have used it successfully to get clean.

    Once you get under 1mg/day is when the taper gets hard. Those tiny drops do get to you. You gotta grit your teeth and push through. You have to want this more than anything else in the world. But it is doable. And I can promise you that being clean is so much better than I could have ever hoped for!!!

    Have you seen the Thomas Recipe for Opiate Withdrawal? You can Google it. Everything there will help you on your way, minus the benzos unless you're already taking them under a doctor's supervision.

    Keep posting and let us know how its going. Get on here and let it all out. It really helps!!

    Welcome again and congratulations!!!
    Beef
    thefigurehead likes this.

  3. #3
    Luna1959 is offline Member
    Join Date
    Feb 2018
    Posts
    89

    Default

    I am new here and hope you can help. I need help tapering off one mg of suboxone a day. I started out a year ago and took 8 mg for two days and by the end of the week i was stabe at one mg a day. My plan was to stay on subs for a week or two at at one mg a day then stop. Well my plan did not work so here i am. Because i have been on such a low dose for almost a year it has been hard for me to taper off. Also i have wasted so many strips when i try to cut them i to tiny amounts. I have nine eight mg strips and 4 four mg strips to work with. I dont want to get anymore than that because i am worried i might just break down and go up to one mg again and start all over. I noticed most people who ask about tapering off are on a much higher dose than me. Any advice or help would be great.
    Thanks,
    Luna
    Catrina likes this.

  4. #4
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,518

    Default

    Quote Originally Posted by Luna1959 View Post
    I am new here and hope you can help. I need help tapering off one mg of suboxone a day. I started out a year ago and took 8 mg for two days and by the end of the week i was stabe at one mg a day. My plan was to stay on subs for a week or two at at one mg a day then stop. Well my plan did not work so here i am. Because i have been on such a low dose for almost a year it has been hard for me to taper off. Also i have wasted so many strips when i try to cut them i to tiny amounts. I have nine eight mg strips and 4 four mg strips to work with. I dont want to get anymore than that because i am worried i might just break down and go up to one mg again and start all over. I noticed most people who ask about tapering off are on a much higher dose than me. Any advice or help would be great.
    Thanks,
    Luna
    Welcome Luna,

    Before I give you my advice, I'm going to ask that you begin your own thread. It becomes confusing real quick when a new member posts on someone else's thread. After I finish this post, I will have no idea where you find you tomorrow and neither will anyone else. When you start your own thread, all I'll have to do is look for your name and there you'll be. When you begin your new thread, cut and paste your original post there so that anyone who wanders in will know your background.

    There are people who find this Forum taking monster doses of subs for many years and those who find us when they are down to the lower amounts like you. Subs are a a mighty powerful opiate and even 1mg/day will cause ANYONE trouble if they try to jump from that amount. In fact, we always recommend that you taper down to at least 1/4/mg per day or less before attempting to jump. With the amount of sub you have left, you will be able to properly taper down and jump without much of an issue. Each reduction should never be more than 25% and you should not reduce again until you are completely stable (no symptoms). After a reduction, you may feel some minor symptoms for a couple of days but should then get stable. By Day 4 or 5 you should be able to reduce again. If you find at it too difficult to reduce by 25%, you can reduce by less. It's OK so long as you stay steadfast after a reduction and stick it out until you are stable and reduce again. You don't have far to go so keep telling yourself that when you feel like >>>>. It WILL pass in a couple of days and if you stick with it, you are only a few weeks away from putting this all behind you. Look at the prize at the end of this nightmare because it will help give you the strength to tolerate the days that aren't so great.

    Hope this helps now go start that new thread. Post there every day to let us know how you're doing and ask any questions you might have. You got this. It's almost over so congratulations!!!

    Peace,

    Cat

  5. #5
    Luna1959 is offline Member
    Join Date
    Feb 2018
    Posts
    89

    Default

    Thanks for responding Cat. I am not sure how to start a new thread. If i could get guided it would be a great help..
    Luna1959
    Beefaroni7272 likes this.

  6. #6
    Beefaroni7272 is offline Advanced Member
    Join Date
    Sep 2017
    Location
    Georgia
    Posts
    1,766

    Default

    Hey Luna. At the top of all the forums there is a button you can click that says "+ Post New Thread" then you can copy and paste your first response. Welcome to the forum

    Beef
    Lvg nghtmare likes this.

  7. #7
    Luna1959 is offline Member
    Join Date
    Feb 2018
    Posts
    89

    Default

    I hope i did this right. I was able to copy to a new thread. I hope it is in the right place. I am very stressed out. I am all alone and have no one to help me. I cut everyone out of my life because i am going down a different path. I divorced my husband after 27 years of marriage because he chose drugs over me. I am starting a new life by myself.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22